MAUDE Adverse Event Report: CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 45 CM, 6F CROSSOVER

CONTRACT MEDICAL INTERNATIONAL GMBH BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 45 CM, 6F CROSSOVER
Model Number FG-06553-001A
Medical Device Problem Codes Entrapment of Device (1212); Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The root cause of the incident is unknown at the time of this report.The complaint device was not returned for evaluation yet, therefore the investigation and root cause analysis could not be performed.The dhr of the affected lot 632803 and related sub-assemblies lots 636794 and 635707 were reviewed without any non-conformities found.The devices passed all 100% in process and aql based qc inspections.The manufacturer informed manufacturing operators and qc inspectors about the complaint.The event has not caused any harm to the patient.No remedial actions were initiated at the time of this report.
 
Event or Problem Description
The following incident description was reported by the customer: "a fortress 6f introducer sheet was performing normally during a pta crossover intervention.During removal of the sheet the interventional physician (b)(6) had a hard time to complete the procedure.The sheet elongated itself and was finally removed in one piece.There was no complication to the patient or any parts remained in the body.".
 
Additional Manufacturer Narrative
Sample evaluation: the sample was returned for investigation.The reported elongation of the product was confirmed.The tip of the sheath was not damaged.The elongation of the sheath begins at approximately 2cm from the distal end, which is probably the spot which caused the friction.Od of the sheath was measured with ring gage used for inspection of 6fr (2,88mm) - the sheath passed through the ring gauge without any complications - it is confirmed, that the product was within the specification.According to the information provided by the customer, there were no difficulties during preparation and insertion of the sheath into the patient the customer informed cmi, that the dilator was not used during removal which is inconsistent with the instructions in ifu.The end user did not follow the instructions in the ifu - the dilator was not used during the removal, which is the most likely root cause.Other potential root causes could be e.G.Patient anatomy, failure of other devices used during the procedure etc.

Brand Name
BIOTRONIK FORTRESS INTRODUCER SHEATH SYSTEM, 45 CM, 6F CROSSOVER
Common Device Name
INTRODUCER SHEATH
Manufacturer (Section D)
CONTRACT MEDICAL INTERNATIONAL GMBH
lauensteiner strasse 37
dresden, germany 01277
GM  01277
MDR Report Key7057617
Report Number3003637635-2017-00001
Device Sequence Number1131132
Product Code DYB
UDI-Device Identifier04251244500092
UDI-Public04251244500092
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K153197
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberFG-06553-001A
Device Catalogue Number386593
Device Lot Number632803
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer11/29/2017
Initial Report FDA Received Date11/24/2017
Supplement Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age69 YR